MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-14
Medical Device Problem Codes Structural Problem (2506); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Visual Disturbances (2140); Stenosis (2263); Numbness (2415)
Date of Event 11/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that a pipeline subject presented to the er on (b)(6) 2024 with complaints of headache, right facial numbness, and kaleidoscope vision.Cta showed no acute abnormality.The subject treated with migraine cocktail.It was noted the adverse event (ae) was possibly related to the disease under study.Ae did not result from a device deficiency.The ae was noted as not related to antiplatelet.The subject was administered 10 mg metoclopramide, nacl bolus, and magnesium sulfate bolus (migraine cocktail).The patient recovered/resolved (b)(6) 2024.No previous report of headache was noted.The patient was being treated for a left c6 ica bifurcation branch aneurysm with a saccular morphology.Aneurysm dimensions: maximum diameter 4.8 mm, dome height 4.4 mm, dome width 4.8 mm, neck size 4.2 mm.Parent artery diameter distal to aneurysm was 4 mm.Parent artery diameter proximal to aneurysm was 5 mm.Post implant complete stasis and neck coverage was noted at the end of the procedure.Post implant the aneurysm occlusion (raymond and roy) at the end the procedure was class 3.The access vessel was the femoral right.Rist was not used.The study device was successfully implanted in the subject.Wall apposition was achieved.The side branches were covered by the pipeline (ophthalamic).Device flattening or twisting did not take place.  ancillary devices: guide catheter 6 fr radical the dude catheter, microcatheter medtronic phenom 027.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.Imaging was negative for acute findings for the cause of the headache, right facial numbness, and kaleidoscope vision.However, cta showed some moderate stenosis on the right stent.It was discussed with neurology and they did not feel that it is significant.The patient was feeling improved at ed and was discharged home.Ct report: 1.Interval bilateral intracranial ica stenting with similar size of the bilateral intracranial ica saccular aneurysms as discussed above in detail.2.Moderate stenosis of the right intracranial ica is suggested at the distal aspect of the stent, as above.3.No evidence of focal flow-limiting stenosis of the cervical carotid or cervical vertebral arteries.4.No evidence of an acute intracranial abnormality on ct.Cta showed moderate stenosis on the right stent, neuro did not feel it is significant.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the study sponsor adjudicated assessment of the headache event as no related to the pipeline device, procedure, or antiplatelet treatment, and noted, instead, the event was more likely due to the unrelated separate procedure to treat the aneurysm on the contralateral side which was done one month after the index pipeline procedure.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20924021
Report Number2029214-2024-02295
Device Sequence Number5043557
Product Code OUT
UDI-Device Identifier00763000284602
UDI-Public(01)00763000284602(17)270808(10)B771145
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPED2-475-14
Device Catalogue NumberPED2-475-14
Device Lot NumberB771145
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Supplement Date Received by Manufacturer12/18/2024
05/10/2025
09/24/2026
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date01/13/2025
05/20/2025
10/02/2026
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight227 LB